Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 2, 2025, 7:48 AM CDT for Bates County, Missouri. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 7:48 AM CDT (12:48 UTC)
- Expired
- Apr 2, 2025, 8:00 AM CDT
- In force
- 12 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:28 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.0
The text
As transmitted.
429
WFUS53 KEAX 021248
TOREAX
MOC013-021315-
/O.NEW.KEAX.TO.W.0003.250402T1248Z-250402T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
748 AM CDT Wed Apr 2 2025
The National Weather Service in Pleasant Hill has issued a
* Tornado Warning for...
Southeastern Bates County in west central Missouri...
* Until 815 AM CDT.
* At 747 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Walker, or 10 miles northeast of Nevada, moving
northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3805 9424 3805 9426 3821 9414 3821 9405
3803 9406 3803 9409 3805 9410 3804 9411
3806 9413 3806 9416 3804 9420 3805 9420
3805 9421 3803 9423 3803 9424
TIME...MOT...LOC 1247Z 221DEG 62KT 3795 9422
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BMW1 follow-up statement
989
WWUS53 KEAX 021300
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
800 AM CDT Wed Apr 2 2025
MOC013-021310-
/O.CAN.KEAX.TO.W.0003.000000T0000Z-250402T1315Z/
Bates MO-
800 AM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR SOUTHEASTERN BATES COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CDT for west central
Missouri.
&&
LAT...LON 3805 9424 3805 9426 3821 9414 3821 9405
3803 9406 3803 9409 3805 9410 3804 9411
3806 9413 3806 9416 3804 9420 3805 9420
3805 9421 3803 9423 3803 9424
TIME...MOT...LOC 1258Z 221DEG 62KT 3812 9403
$$
BMWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 2, 5:58 AM CDT, 1 hour 50 minutes earlier. Its key messages:
- Severe storms are expected for the remainder of the overnight into mid morning Wednesday. Damaging winds, large hail, and heavy rainfall and isolated tornadoes will be the main risks.
- Gusty winds around 30-40 mph are expected to continue through this afternoon. Isolated gusts above 45 mph are possible.
- The pattern remains active with daily chances for rain through Sunday. Colder air will begin to filter into the region over the weekend with a rain/snow mix possible Saturday night into Sunday morning.
- Frost and freeze potential Sunday night and Monday night.
Area forecast discussion, Apr 2, 5:58 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO Issued by National Weather Service Springfield MO 558 AM CDT Wed Apr 2 2025 .KEY MESSAGES... - Severe storms are expected for the remainder of the overnight into mid morning Wednesday. Damaging winds, large hail, and heavy rainfall and isolated tornadoes will be the main risks. - Gusty winds around 30-40 mph are expected to continue through this afternoon. Isolated gusts above 45 mph are possible. - The pattern remains active with daily chances for rain through Sunday. Colder air will begin to filter into the region over the weekend with a rain/snow mix possible Saturday night into Sunday morning. - Frost and freeze potential Sunday night and Monday night. && .DISCUSSION... Issued at 250 AM CDT Wed Apr 2 2025 Synoptic overview and current conditions: Water vapor imagery and upper level analysis show a large upper trough covering much of the western CONUS and broad southwesterly flow over the plains into the Mississippi valley. A jet streak was rounding the base of the trough over the southern plains with diffluent flow across the CWA. Lower in the atmosphere, a very strong low level jet out of the southwest with 50-70 kts. Regional and local radar show a couple waves of strong-severe convection. The first area of strong to severe convection was quickly lifting northeast and out of the CWA. The second round was more linear, but with some embedded supercell structures. Most of this was current over the TOP CWA but shifting east northeast into northwestern portions of our CWA. Shear and thermal profiles will be sufficient to maintain the severe weather risk through the remainder of the night through Wednesday mid morning as the surface low lifts northeast and front pushes east through the area. Strong 0-3km shear vectors from the southwest would favor mesovorts developing along any bowing segments as this convection moves through, so all modes of severe weather will be possible this morning. A tornado watch has been issued to account for these risks through 10 am. In addition to the severe risk, any training of storms from southwest to northeast could produce some localized excessive rainfall and flooding. Gusty winds are also expected today across the area with some gusts of 30 to 40 mph possible. With the upper flow remaining out of the southwest several rounds of convection will remain possible into the weekend as waves of energy lift northeast into the forecast area. The best moisture axis will shift southeast of the area after today's convection, but does lift back northward on Friday which will bring additional high pops (70-100%) by Friday afternoon. As we begin to head later into the weekend, the main upper trough will finally begin to swing through the area and the precipitation chances will come to an end, but not before some cooler air begins to filter into the region offering a rain/snow mix potential for Saturday night into Sunday morning. There will be a frost/freeze potential as we head into Sunday night and Monday night as temperatures dip to freezing and slightly below both nights. The cooler air should be fairly short lived however as temperatures warm back into the 60s and 70s by the middle of next week. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 556 AM CDT Wed Apr 2 2025 For the 12z TAFS, heaviest convection is almost through the terminal locations and should be by 12-13z and should improve flight conditions to VFR once it is through. Winds will become the primary aviation hazard after 13z with some gusts over 30 kts out of the southwest for much of the day. Gusts should diminish after 01-02z and become light after 07z. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...WFO EAX AVIATION...WFO EAX
Hazardous weather outlook, Apr 2, 4:06 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO Issued by National Weather Service Springfield MO 406 AM CDT Wed Apr 2 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-030915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 406 AM CDT Wed Apr 2 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms with the potential for large hail, damaging wind and tornadoes will be possible through the mid morning. A tornado watch is in effect for most of the area until 10 am. Gusty winds are expected today with some gusts of 30 to 40 mph possible through the afternoon. Heavy rain will be possible with the thunderstorms and if any training of storms occurs, a localized flooding risk will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Several rounds of thunderstorms will be possible into the weekend. Most of the stronger to severe storms will be south of the area. Cooler temperatures are expected late in the weekend into early next week which may lead to a frost or freeze Sunday night and Monday night. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 2, 7:23 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
723 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM Tstm Wnd Dmg 1 WNW Kansas City Intl 39.30N 94.73W
04/02/2025 Platte MO Other Federal
KMCI Airport reported wind damage due to the
thunderstorm.
&&Local storm report, Apr 2, 7:28 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
728 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM Tornado 5 SW Ballard 38.30N 94.20W
04/02/2025 Bates MO Emergency Mngr
Deputy reported rain wrapped tornado east of
Ballard on ground. Also confirmed by TDS on
radar.
&&Local storm report, Apr 2, 7:35 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
735 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM Tstm Wnd Dmg 2 E Muscotah 39.55N 95.48W
04/02/2025 Atchison KS Utility Company
Downed wires and power outages near U.S.
Highway 159. Time estimated from radar.
&&
CMSLocal storm report, Apr 2, 7:37 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
737 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM Tstm Wnd Dmg 2 WSW Mosby 39.31N 94.33W
04/02/2025 Clay MO Utility Company
Several reports of downed wires and power
outages in the Mosby area. Time estimated
from radar.
&&
CMSLocal storm report, Apr 2, 7:40 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
740 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM Tstm Wnd Dmg 1 SW Kansas City Kansas 39.10N 94.64W
04/02/2025 Wyandotte KS Utility Company
Downed tree and wires near Valley Street.
Time based on dispatch report and confirmed
from radar.
&&
CMSLocal storm report, Apr 2, 7:42 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
742 AM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM Tstm Wnd Dmg Sugar Creek 39.11N 94.44W
04/02/2025 Jackson MO Utility Company
Downed tree limbs and wires near Elizabeth
Street. Time estimated from radar.
&&
CMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:15 PM CDT | Special Weather Statement | EAX | Bates | 45 min |
| Apr 1, 10:30 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 45 min |
| Apr 1, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 47 min |
| Apr 1, 11:32 PM CDT | Special Weather Statement | EAX | Jackson | 28 min |
| Apr 1, 11:46 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 44 min |
| Apr 1, 11:56 PM CDT | Special Weather Statement | EAX | Clay, Jackson, Ray | 49 min |
| Apr 1, 11:59 PM CDT | Special Weather Statement | EAX | Pettis | 46 min |
| Apr 2, 12:18 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 42 min |
| Apr 2, 12:47 AM CDT | Special Weather Statement | EAX | Carroll | 28 min |
| Apr 2, 12:50 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 40 min |
| Apr 2, 12:56 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more | 49 min |
| Apr 2, 1:13 AM CDT | Special Weather Statement | EAX | Adair, Macon | 47 min |
| Apr 2, 1:30 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer | 30 min |
| Apr 2, 1:52 AM CDT | Special Weather Statement | EAX | Putnam, Sullivan | 38 min |
| Apr 2, 2:15 AM CDT | Special Weather Statement | EAX | Schuyler | 30 min |
| Apr 2, 3:18 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 27 min |
| Apr 2, 3:36 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more | 39 min |
| Apr 2, 3:41 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 34 min |
| Apr 2, 4:04 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 4 more | 41 min |
| Apr 2, 4:11 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 34 min |
| Apr 2, 5:25 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 50 min |
| Apr 2, 5:49 AM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Lafayette, Platte, Ray | 116 min |
| Apr 2, 5:55 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson, Johnson | 50 min |
| Apr 2, 6:32 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 43 min |
| Apr 2, 7:02 AM CDT | Tornado Warning | EAX | Bates, Cass, Henry, Johnson | 28 min |
| Apr 2, 7:24 AM CDT | Tornado Warning | EAX | Henry, Johnson, Pettis | 21 min |
| Apr 2, 8:29 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 23 min |
| Apr 2, 8:33 AM CDT | Tornado Warning | EAX | Cooper, Howard | 11 min |
| Apr 2, 8:41 AM CDT | Tornado Warning | EAX | Cooper, Howard | 19 min |
| Apr 2, 9:02 AM CDT | Tornado Warning | EAX | Cooper, Pettis | 28 min |
| Apr 2, 9:34 AM CDT | Tornado Warning | EAX | Howard | 15 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.